MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has a kink at approximately 13mm from the distal tip while in the neutral position.The kink is between r1 and r2.There is a significant amount of blood on r1 and the ring seal has been compromised.Pieces of the seal are missing on the underside of the kink.X-rays confirmed that both the center support and the steering wires are inside the sheath.The steering knob and the tension control knob functioned properly on both lock and unlock positions.The catheter was placed on the curve template and the device failed the left curve test.The distal end was dissected.The kevlar wrap is displaced and the center support is bent.One of the steering wires is detached from the center support; there is evidence of solder on both the center support and the detached steering wire.There is dried body fluid present on the wires, the kevlar wrap, and the underside of the r1.This is most likely a result of the r1 seal being compromised.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause of the reported difficulty is a design constraint of the product.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed november 16, 2016.It was reported that the curve would not curve.The procedure was indicated for atrial flutter ablation.The intended location was the right atrium.An intellatip mifi¿ xp temperature ablation catheter was used.Following use, the curve would not curve.It was suspected that the steering wire broke.The procedure was completed with another of the same device.No patient complications were reported and the patient's status is fine.Returned device analysis revealed the ring seal was compromised.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6155293
Report Number2134265-2016-11081
Device Sequence Number673634
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public(01)08714729848028(17)20190517(10)0019265408
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2019
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number0019265408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2016
Initial Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1